Hail, Fulton
- When
- May 4, 5:30 PM CST to 5:35 PM CST
- Where
- Fulton County, Vermont
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 40.300, -90.430
Scattered thunderstorms developed along a stationary frontal boundary during the evening of May 4th. One cell produced nickel-sized hail in the town of Vermont in southern Fulton County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Scattered thunderstorms developed along a stationary frontal boundary during the evening of May 4th. One cell produced nickel-sized hail in the town of Vermont in southern Fulton County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 4, 1:55 PM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 PM CDT MON MAY 4 2015 .SHORT TERM...(TONIGHT) ISSUED AT 245 PM CDT MON MAY 4 2015 FRONTAL BOUNDARY EXTENDING FROM SOUTHERN LAKE MICHIGAN TO NORTHERN KANSAS WILL SINK SOUTHWARD...EVENTUALLY STALLING NEAR THE I-72 CORRIDOR LATER THIS EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE BOUNDARY...WITH MOST MODEL SOLUTIONS SUGGESTING THE GREATEST AREAL COVERAGE OF PRECIP ACROSS THE NORTHERN HALF OF THE KILX CWA. HRRR IS SHOWING WIDELY SCATTERED STORMS DEVELOPING OVER THE NEXT COUPLE OF HOURS...WITH THE CONVECTION BECOMING MORE WIDESPREAD AFTER SUNSET AS A WEAK LOW-LEVEL JET DEVELOPS. HAVE ADJUSTED RAIN CHANCES ACCORDINGLY...WITH LIKELY POPS ALONG/NORTH OF I-72 TAPERING DOWN TO JUST SLIGHT CHANCE ALONG/SOUTH OF I-70. && .LONG TERM...(TUESDAY THROUGH MONDAY) ISSUED AT 245 PM CDT MON MAY 4 2015 AN UPPER LEVEL RIDGE IS EXPECTED TO AMPLIFY OVER THE CENTER OF THE NATION STARTING ON TUESDAY WHICH SHOULD PUSH THE BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS NORTH OF THE FORECAST AREA...AT LEAST INTO THURSDAY. SHORTWAVE ENERGY IS THEN FORECAST TO EJECTS NORTH OUT OF THE SOUTHERN PLAINS AND BRING ABOUT A CHANCE FOR MORE SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS OUR WEST...THURSDAY NIGHT INTO FRIDAY. A MORE POTENT 500 MB TROF IS THEN FORECAST TO SLOWLY TRACK OUT OF THE ROCKIES DURING THE WEEKEND BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA. MOST MODELS TRACK THIS LOW NORTH-NORTHEAST ON SUNDAY SUGGESTING THE MORE SIGNIFICANT LIFT TO REMAIN WEST OF OUR AREA UNTIL LATE SUNDAY OR MONDAY OF NEXT WEEK WHEN THE SYSTEM WILL SWING A COLD FRONT THROUGH CENTRAL ILLINOIS. UNTIL THEN...WARM TEMPERATURES TO PREVAIL WITH THE SHOWER AND STORM CHANCES ACROSS THE FAR NORTH TOMORROW AS THE FRONT RETREATS BACK TO THE NORTH...AND THEN RAIN CHANCES RETURN LATE THU INTO FRIDAY AND HOLDS THROUGH EARLY NEXT WEEK BEFORE WE FINALLY GET A CHANGE IN AIR MASS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1258 PM CDT MON MAY 4 2015 MODELS CONTINUE TO SHOW FRONTAL BOUNDARY CURRENTLY ACROSS NORTHERN ILLINOIS DROPPING SLOWLY SOUTHWARD INTO THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG/NEAR THIS BOUNDARY AFTER 01/02Z...WITH THE LONGEST PERIOD OF RAIN EXPECTED AT THE NORTHERN TERMINALS OF KPIA AND KBMI. WILL CARRY PREDOMINANT SHOWERS AT THESE SITES THROUGHOUT THE NIGHT. BIG QUESTION WILL BE WHETHER OR NOT CEILINGS WILL LOWER INTO THE MVFR CATEGORY NORTH OF THE FRONT. NAM FORECAST SOUNDINGS CONTINUE TO SHOW VFR CEILINGS EVEN AT KPIA/KBMI WHERE WINDS BECOME E/NE LATER THIS EVENING, WHILE THE HRRR HINTS AT LOWER CEILINGS AROUND 2500FT. LATEST REGIONAL OBS SHOW A FEW MVFR CEILINGS NORTH OF THE FRONT ACROSS CENTRAL IOWA, SO DO NOT WANT TO COMPLETELY IGNORE THE POSSIBILITY. HAVE THEREFORE INCLUDED SCT025 AT BOTH KPIA AND KBMI AFTER 04Z AND WILL CONTINUE TO MONITOR LATER OBS AND MODEL RUNS TO MAKE A FINAL DETERMINATION. ALL MODELS SHOW THE BOUNDARY SHIFTING BACK NORTHWARD TUESDAY MORNING, RESULTING IN DIMINISHING RAIN CHANCES AND WINDS RETURNING TO THE S/SE. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BARNES LONG TERM...SMITH AVIATION...BARNES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 346 PM CDT MON MAY 4 2015 ILZ027>031-036>038-040>057-061-051100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- 346 PM CDT MON MAY 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. THE STORMS WILL BECOME MORE NUMEROUS TONIGHT AS A FRONTAL BOUNDARY DROPS INTO THE REGION. WHILE SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS COULD PRODUCE HAIL...GUSTY WINDS...AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE INTO TUESDAY...HOWEVER SEVERE WEATHER IS NOT EXPECTED. AFTER A PERIOD OF DRY WEATHER ON WEDNESDAY AND THURSDAY...DAILY THUNDERSTORM CHANCES WILL RETURN FOR FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ILZ062-063-066>068-071>073-051100- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 346 PM CDT MON MAY 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTER A PERIOD OF DRY WEATHER TUESDAY THROUGH THURSDAY...DAILY THUNDERSTORM CHANCES WILL RETURN FOR FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BARNES
The Lincoln radar (KILX), 94 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578593.